Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had sex, taken Gardasil, late periods, spotting, on Yaz birth control, negative pregnancy test. Any ideas?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Excellent
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
My girlfriend and I have been sexually active. She had recently had her 3rd HPV Gardasil shot and her period is 5 days late and spotting is experienced. She has been on Yaz birth control for a year. There is negative pregancy tests so we need to know why she has had a skipped/delayed period we are very nervous as to what it is. Any ideas?
Posted Thu, 4 Oct 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

The possible causes for her delayed periods are:
-Yaz birth control pills known to cause menstrual irregularities.
-Many factors like stress and strain, weight changes etc can influence hypothalamo-pituitary-ovarian axis and can cause menstrual irregularities.
-Anemia, thyroid disorders etc can also alter menstrual cycle.

So if you want to rule out the possibility of pregnancy better to go for blood test which will give more accurate result.
But don't worry the chance is very less, probably she will get periods soon.
If she doesn't get periods after one week better to consult gynecologist and undergo physical examination and ultrasound to find out the cause then she can take tablets for withdrawal bleeding.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had sex, taken Gardasil, late periods, spotting, on Yaz birth control, negative pregnancy test. Any ideas? 6 hours later
Thankyou, but I am wondering moreas the Gardasil being the problem, many individuals have complaints about this HPV shot and her period has always been a couple days late after taking the 3 shots. We are nervous as to why its been a week and still no period. She has taken yaz for a year. so the next available steps would be to: visit doctor, change bc pill, and take bloodwork?
 
 
Answered by Dr. Sree Gouri SR 23 minutes later
Hi,

Some women will complaint that after taking Gardasil their menstrual cycle altered but there are no studies on it.
With the little available data we cannot come to one conclusion.
Though she is taking Yaz since one year the side effects can start now as the hormones in the body are influenced by many factors as I told previously.
So now:
Go for blood test first.
If test comes negative wait for one more week.
If she is taking the inactive pills of 28 days pack she can continue the pills, if she completed the pack let her wait till onset of periods and then start new pack.
Even after one week if she didn't get periods consult doctor and get tablets for withdrawal bleeding after investigations.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
 
Follow-up: Had sex, taken Gardasil, late periods, spotting, on Yaz birth control, negative pregnancy test. Any ideas? 4 hours later
Thankyou very much for your help. I have one more question you have beengreat. Why would it be beneficial to discontinue birth control until she has her period? That and she will be going in for consultation to switch birth control pill brands, we have been led to assume it is either the birth control or hpv shot, i hope there are further availble data regarding hpv so these types of stressful situations can be avoided. thanks again.
 
 
Answered by Dr. Sree Gouri SR 46 minutes later
Hi,

Usually while taking birth control pills in 28 days pack the woman gets bleeding during the last week while taking the inactive pills.
That will be withdrawal bleeding because of stopping the hormonal pills.
So if she is on inactive pills she can continue them as at the end she can get withdrawal bleeding.
But if she is taking the hormonal(active) pills they can prevent bleeding by maintaining hormonal levels. So better to stop which will also help in causing withdrawal bleeding.
The available data on Gardasil will be usually given by those who are having some side effects and those not having any problem may not consult doctor and related statistics will also be low. As it is a recent practice compared to others the data is less.
So you can proceed further after consultation.
Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor